Posted: Sun Aug 11, 2013 7:26 pm
Post subject: health advice please??
Since I had Alice almost 16 weeks ago I've had a constant headache.. Some says it's worse than others.. I thought it was my hormones at first or my eyes.. So at 6 week's pp I went for an eye check.. My eyes are fine my prescription had not changed at all.. I finally went to the doctors around 2 weeks ago when it finally got the better of me.. I've tried not taking pain relief.. Right up to taking co codamol every 4 hours.. I'm just trying not to make it worse... The doctor told me it sounded like a tension headache.. Which is what it feels like.. And prescribed beta blockers but so far they are not helping at all.. I've googled to see why he prescribed them but all I can findis anxiety and heart oproblems linked to the tablets I'm on.. I had perfect bp at my appointment.. I don't really know what to do? I only have a month of the tablets. Should I wait and see or go back? Or just carry on?? I feel like I'm wasting everyone's time and I know I'm annoying people complaining all the time.... Sorry for the long pointless post...
Posted: Sun Aug 11, 2013 7:40 pm
After having Sam I had terrible migraines, eventally I managed to pinpoint them to my time of the month. Doctor put me straight on Beta Blockers. The side effects the first month were awful, but the migraines were not as bad. I never increased the dosage due to the side effects.
I finally came off them about 18 months ago. The doctor said it was probably hormonal changes from having a baby.
From what I remember, the beta blockers change the pain signals going to the brain, so lessening, or removing the headaches.
Posted: Sun Aug 11, 2013 9:03 pm
awwww that's rubbish, It must get to you been in pain for so long. I am a wimp I would have been to the Drs on day 2 prob lol. You have done all the right things - getting your eyes checked and going to the Dr. The only other thing I can think of is maybe its dehydration? Especially if you are breast feeding? Try and drink a bit more water and see if it shifts it. If I were you I would take the beta blockers and see if the help, its got to be worth a try, even if they don't work at least you can go back to the Dr, say you have given them ago and get something else. Hope you feel better soon.
Posted: Sun Aug 11, 2013 10:14 pm
Did you have an epidural or a spinal block? This can have affects on your head too. My cupboard is full of different types of painkillers given to me to try to reduce the pain for the headaches I had after the injections (the first attempt went in wrong so they had to redo it as it created a mild spinal leak causing pain). Having said that by 8 weeks they began to ease, and by 6 months I was able to watch the TV again with minimal problems, although too much light exposure (like artificial lighting and PC work) in the day can cripple me. Driving is also still an issue for me so I avoid doing much of that. I also have to factor in that my blood pressure has not and apparently will not return to my normal level which has changed things. Is your blood pressure OK?
I am like steph - I have suffered with hormonal migraines for years now and have the coil for this reason, as all other methods or hormone control gave me worse side effects.
Hope you feel better soon hun
Posted: Mon Aug 12, 2013 6:32 am
I only had gas and air with Alice.. And my blood pressure was 123/79 so pretty much perfect.. It's not really a migraine headache it's just a constant band of pain.. And it vAries from a dull ache to a sharp pain... Most of the time it's somewhere in the middle.. The propranalol doesn't seem to have made a change in it at all... And the painkillers don't really help any more.. I'm not breastfeeding I wouldn't take anything other that paracetamol if I was x
Posted: Mon Aug 12, 2013 7:00 am
I'd go back and speak to them again as it might not even be pregnancy related and if the painkillers aren't working then they need to try something else. I don't know what your GP is like but I know some (male) GP's are far too quick to either blame everything on your hormones or imply you must have some form of depression or anxiety after having a baby but if you've tried what he gave you last time and it's not worked then I'd say it's time for them to see you again and try something else, it must be awful being in pain all the time . Are you on hormonal birth control, as I know some forms of the pill can cause migraines and headaches in some women ? xx